| Catalog Number |
22226 |
| Medical Device Problem Code |
False Positive Result (1227)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
Type of Reportable Event
Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of a false positive (resistant) cefoxitin screen result for a staphylococcus aureus qc strain in association with vitek® 2 ast-gp67 test kit (ref.22226, lot 1321166403).The initial test gave a result of cefoxitin screen positive.The expected result was negative.Multiple repeat tests were performed on the strain, and the results were all negative.The false positive result was not reproduced.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomerieux internal investigation will be initiated.
Additional Manufacturer Narrative
Biomérieux conducted an internal investigation in response to a customer compliant of a false positive (resistant) cefoxitin screen result for staphylococcus aureus in association with vitek® 2 ast-gp67 test kit (ref.22226, lot 1321166403).Initial testing conducted on 08jun2020 yielded a positive oxfs result while repeat testing on 09 and 10jun2020 was negative for both lots.The customer stated initial testing was performed after culture was incubated for twelve (12) hours.This was outside the eighteen to twenty-four (18-24) hour range published in product the labeling.Vitek® 2 ast-gp67lot 1321166403 and 1321335203 met final qc release criteria.The lots passed qc performance testing.The root cause was determined to be user error.The device is performing as intended.See section h10.